Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   SparkPeople Cafe
TOPIC:  

Pills and pounds?



 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


SPROCKETS1
SparkPoints: (30,232)
Fitness Minutes: (19,366)
Posts: 1,097
11/13/12 9:20 A

I know ibuprofen can cause water retention and swelling in lower legs and ankles, but that's usually only when it's being taken for some time. Once in a while shouldn't do that.



ORODEO73
Posts: 474
11/13/12 8:53 A

I suggest talk to a doctor, but sometimes our bodies change when our bodies change. I used to get bloated when taking ibuprofen and found out its because I took it so much that it was causing ulcers. So, if this is something new for you, I would ask before proceeding if it is causing problems instead of helping. Also, the reason you are taking them could be the cause of the problem.



PUNKYPA
Posts: 3,627
11/13/12 8:08 A

Down with both.



ZENNITH
SparkPoints: (23,969)
Fitness Minutes: (25,294)
Posts: 559
11/13/12 7:50 A

I have swelling in my fingers when I take ibuprofen, I notice my wedding ring is a little snug hen I take them. I thought it was weird since it is an anti-inflammatory but it does work as a painkiller for me. I can't say of it shows a gain on the scale because I've only been weight every two weeks. It's never bothered me long term so I've never though to question it.



MARILYN2BE
SparkPoints: (2,920)
Fitness Minutes: (1,906)
Posts: 32
11/13/12 7:18 A

All medications come with warnings, read the label see if it says anything about kidney or heart, both can be underlying issues to create swelling when combined with certian medicaions.



SLENDERELLA61
SparkPoints: (152,340)
Fitness Minutes: (113,661)
Posts: 7,873
11/13/12 7:11 A

My weight fluctuations drive me nuts and makes maintenance very frustrating. I've never noticed the Tylenol connection, but I'll be looking for that now.



TRYINGTOLOSE64
Posts: 47,890
11/13/12 7:04 A

The acetaminophen affects the kidneys and can cause water retention. I was on several pills at one time that come to find out all had acetaminophen and one wouldn't believe how my ankles and feet swelled up with water retention. I almost went into kidney failure because of it.



ANDILH
Posts: 1,167
11/12/12 2:44 P

I think that for some people OTC meds can cause stomach upset and the people tend to eat more stomach settling foods (crackers, toast, etc). The stomach settling foods in conjunction with possibly less activity (if the person is taking the medications for more than 1 day because they feel poorly) can make a person gain weight. I don't have this problem with Tylenol, but I have had this problem with some other medications.



MMEEAAGGX3
SparkPoints: (1,281)
Fitness Minutes: (1,876)
Posts: 1,049
11/12/12 12:13 P

No, but I bet it's totally possible! Maybe it makes you retain water or something.



RIET69
SparkPoints: (47,087)
Fitness Minutes: (11,285)
Posts: 3,116
11/12/12 10:39 A

I don't believe this is the reason you are gaining weight.



SMANISMELL
SparkPoints: (61,919)
Fitness Minutes: (37,997)
Posts: 724
11/12/12 10:24 A

This is bizarre. I have never heard of Tylenol causing weight gain. Maybe the underlying factor in the weight gain could be correlated to what is causing you pain. I will check around with others to see if Tylenol causes them weight gain.



DURANGOREDDOG
Posts: 2,103
11/12/12 7:43 A

Taking these does not cause me a weight gain.



ILMEL1957
Posts: 2,490
11/12/12 6:44 A

I also haven't heard of this.



TCANNO
SparkPoints: (95,709)
Fitness Minutes: (63,955)
Posts: 17,152
11/12/12 5:07 A

not tried this




JANIEWWJD
SparkPoints: (214,891)
Fitness Minutes: (193,000)
Posts: 6,749
11/12/12 3:44 A

I had never heard of this.



KEELYME
Posts: 1,138
11/12/12 12:05 A

It could be water retention weight. Particularly if you're taking them to combat PMS cramps.



KNUCKLES145
Posts: 13,223
11/11/12 6:18 P

could it be the under laying issue that you are taking the pain killers for?



GETSHORTY
Posts: 1,361
11/11/12 5:58 P

Just curious if anyone else has had similar experiences, but I always gain a pound or two when I take Tylenol/acetominophen for a couple days. From what I've looked up though, there's no real explanation of why those pills should cause any weight gain...so I'm not sure what gives!



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: goji berries calories | himalayan goji | goji berries juice